he immediate allure of mixed creams, promising benefits like skin whitening and affordability, has garnered trust among many women. However, beneath the surface, these creams harbor potential risks that users may not foresee, posing a significant threat to their beauty and health.
What is a mixed cream?
As the name suggests, a mixed cream is a product created by blending various creams, medications, and cosmetic ingredients. These components are combined and processed to form a final product for application on the face and body.
Despite claims by sellers that mixed creams are formulated with precise ratios akin to quality creams on the market, the reality is quite different. Most mixed creams are made with approximate ratios, and the origins of their ingredients remain unknown. More alarmingly, many banned ingredients in cosmetics, notably corticosteroids, are often found in these mixtures.
Corticosteroids, categorized as toxic Group B substances, are strictly prohibited in cosmetics. Yet, dermatologists report that most cream products today contain corticosteroid ingredients.
The production of mixed creams lacks research and testing, making them unsafe products. A simple online search using keywords like ‘complications of mixed cream’ or ‘harmful effects of mixed cream’ yields abundant information and images that may shock you.
Despite these potential dangers, mixed creams continue to be widely advertised and sold on social networking sites, luring unsuspecting customers. If you intend to use mixed creams, it is crucial to thoroughly examine their harmful effects, as detailed in the following content.
The Impact of Mixed Creams on Skin and Health
Now, let’s delve into the adverse effects of creams containing corticosteroids. One prominent concern is skin thinning.
Thinning of the Skin
Our skin typically maintains a certain thickness, but excessive use of corticosteroid creams can lead to skin thinning. This thinning makes the skin more vulnerable to external aggressors, such as dust, UV rays, and bacteria..
Your skin can develop a reliance on these mixed creams, compelling you to use them daily. Interrupting usage might result in itching, redness, burning, or even heightened sensitivity. Continual reliance may lead to a complete loss of skin resilience.
Symptoms like dryness, peeling, facial flushing, atrophy, stretch marks, susceptibility to infections, and acne can manifest, significantly compromising skin resilience.
Skin Capillary Dilation
Moreover, these creams can weaken the skin, dilate capillaries, increase sun sensitivity, and cause itchiness and redness.
Accidental application of the cream to the eyes can potentially thin the cornea, impair vision, and pose risks to ocular health.
Identifying Mixed Cream
Once a mystery in the market, skin whitening creams are now sophisticatedly labeled as ‘herbal,’ ‘fast-acting,’ or ‘2-in-1’ and are sold at inflated prices on numerous online platforms.
Experts caution that many of these products contain corticoids, becozyme, hydroquinone, etc., causing rapid skin erosion. Hydroquinone is banned in Europe, Japan, and Australia due to its cancer risk. Prolonged use can be extremely detrimental.
Corticosteroids provide quick whitening, seemingly smoothing the skin and eliminating acne overnight. However, their prolonged use can dehydrate the skin, cause skin tightening, loss of texture, and reduction in pore size, leading to an unnatural and accelerated skin whitening process.
To avoid the harmful effects of mixed creams and products of unknown origins, look out for these signs:
- Lack of stamp, code label, or expiration date.
- Unclear or generic ingredients, or no ingredients listed at all.
- Simple packaging, easily accessible lids. Some products invest in design and certificates, so be cautious and do your research.
- Silvery white or yellowish color, with signs of water leakage if left exposed.
- Often advertised as quick-acting with visible results within days, accompanied by before and after pictures.
- Thick, slightly yellow, with a strong odor and a slightly sticky feel upon application. Takes 2-3 minutes to absorb into the skin.
Indications of Skin Infection from Corticosteroid Cream
If you happen to use a mixed cream unknowingly, watch out for these fundamental signs to identify it:
Early Detection Signs (1-10 days of use)
- Within a day, the skin appears shiny, smoother, with diminishing acne spots and increased emergence of blackheads.
- Slight peeling, especially in thinner areas, becomes noticeable.
- Skin tone may lighten by 1-2 shades in just 2 days.
- Skin texture improves, becoming not only softer but also more supple.
- Within approximately a week, tiny wrinkles, melasma, and freckles start to visibly fade.
Delayed Mixed Cream Symptoms
- Skin starts to burn, becoming pale and sensitive, with a burning sensation across the face.
- Blushing is evident on both cheeks, and capillaries become clearly visible on the skin’s surface.
- Skin hyperpigmentation and melasma begin to manifest on the cheeks, with different shades depending on the location.
After Discontinuing Cream Use
Symptoms of corticosteroid-infected skin from mixed cream become noticeable upon cessation, including:
- Skin redness, slight itchiness, and warmth, along with the emergence of tiny blisters or pustules that break upon contact.
- Skin dryness and dullness, followed by widespread peeling and the formation of tough scabs.
- In some instances, yellowish skin discharge is observed, accompanied by intense itching in scaly areas.
- Increasing itchiness prompts scratching, leading to abrasions and bleeding on the skin.
- Exposure to high temperatures or hot environments results in burning hot flashes, exacerbating the uncomfortable itchiness.
These signs serve as warnings that the skin has been impacted by corticosteroids from the mixed cream. To detoxify the skin and address these conditions, you can consider the following methods!
How to Counteract the Effects of Mixed Creams and Detoxify Your Skin
If you’ve used mixed creams and experienced their harmful effects, seeking a treatment plan and specific advice from a doctor is advisable.
For mild cases of corticosteroid-infected skin
In milder cases, where the skin toxicity isn’t severe, you can overcome the issue by gradually reducing cream usage, rather than abruptly discontinuing. Stopping abruptly can shock the skin and worsen the condition.
Instead, taper down the amount of cream you apply to your face each day, transitioning from thick layers to thinner ones. Concurrently, focus on detoxifying your skin, increase your intake of green tea, consume more fruits and vegetables rich in vitamins, and consider facial steaming to remove toxins.
To protect your skin, use sunscreen safely. The mixed cream has significantly thinned your skin, making it more vulnerable during this time.
In the Event of Severe Corticosteroid-Infected Skin
For severe infections, it’s crucial to seek immediate medical attention from a doctor or dermatologist for a comprehensive examination and proper treatment plan.
Detoxifying the body from corticosteroids during breaks from using the mixed cream is vital. Incorporate vegetables and herbs known for their detoxifying properties, such as lettuce, green tea, and aloe vera, to enhance the efficacy of your treatment process.
Appropriate Skin Hygiene
Even during corticosteroid infection, maintaining daily facial hygiene is essential. Follow basic skincare routines, emphasizing the use of natural-based cosmetics and gentle cleansers. Avoid harsh soaps and chemical-laden whitening products that can further irritate and dry the skin.
Consider using saltwater, known for its anti-inflammatory and antibacterial effects, as a safer alternative. Dab a cotton pad with saltwater and gently cleanse the affected skin.
Aftercare for Ceasing Mixed Cream Usage
In the event that you have successfully treated the adverse effects of using mixed cream, it’s essential to adopt a minimalistic approach to skincare and utilize high-quality products to revive your skin post-discontinuation.
Seek Immediate Medical Treatment
If your skin displays severe damage after discontinuing the cream, promptly seek examination and safe treatment from a reputable medical facility or dermatology hospital. The earlier the corticosteroid contamination is identified, the lesser the harm to the skin, as complete cessation can be challenging over prolonged use.
Given that corticosteroid-infected skin necessitates extended treatment, exercise caution when purchasing beauty products, and strictly avoid mixed cream.
To safeguard the delicate skin that has already suffered damage, opt for reputable cosmetic brands with clear origins. Refrain from compromising skin health for quick results due to affordability.
We trust that the aforementioned article has furnished you with valuable insights into the adverse effects of mixed cream, as well as guidance on identifying such products. We hope this information empowers you to take precautions and select suitable skincare products.
Johnny Jacks was born in 1985 in Texas, USA. He is the founder of Good Health Plan and is passionate about helping people improve their health and physical well-being. With over a decade of experience working in the healthcare industry, he currently works at Goodheathplan.com – a blog that shares knowledge on beauty and health.